MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1628C93E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Death (1802); Rupture (2208)
Date of Event 10/14/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: etlw1628c156e, serial/lot #: (b)(4), ubd: 18-aug-2017, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.It was reported that the patient presented emergently approximately four years later with a contained aneurysm rupture.A ct scan showed a type ia endoleak.A non-mdt (gore) cuff was implanted to address the endoleak, along with endoanchors.It was reported that the physician decided to decompress the abdominal compartment, and in doing so the retroperitoneal cavity gave way.After much effort to save the patient it was reported that the patient died.It was reported that a possible type iiia endoleak was noted after opening the aneurysm sac peri-mortem.As per the physician, the cause of the type ia endoleak was either stent graft migration or aortic dilation.No additional clinical sequelae were reported and the patient has expired.
 
Additional Manufacturer Narrative
Additional information received: per the physician a type iii endoleak is not definitely confirmed and commented that due to poor visibility a type iiia was suspected.Some blood pull between the new cuff and the original device was suspected but this was not confirmed.Angiographically everything looked good but then the sac ruptured which may have caused a loss of integrity of the aneurysm sac and as a result everything moved down.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9197072
Report Number9612164-2019-04384
Device Sequence Number14210990
Product Code MIH
UDI-Device Identifier00613994991331
UDI-Public00613994991331
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2016
Device Model NumberETLW1628C93E
Device Catalogue NumberETLW1628C93E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer11/01/2019
11/26/2019
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date11/25/2019
12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age84 YR